MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DLC FLEX DRILL SHAFT; DRILL/DRIVER SHAFTS

DEPUY ORTHOPAEDICS INC US DLC FLEX DRILL SHAFT; DRILL/DRIVER SHAFTS
Catalog Number 227420000
Medical Device Problem Codes Nonstandard Device (1420); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during surgery the drill bit holder could not be mounted to insert the screw.The holder used a different anchoring mechanism than the drill bits on the machine, which displeased the specialist.The procedure was successfully completed without affecting the patient.The specialist was very dissatisfied.All available information has been disclosed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "i'm sharing photos of the issues that arose last week at the desalination plant (of 1082833), where we encountered two situations: first: we had a mixed delivery scheduled.Warehouse m2 was to deliver the motor, spacers, and ceramic head, while warehouse loan was to deliver pinnacle and corail.This was documented in the attached client agreement, but only the items from warehouse loan arrived.The m2 delivery was canceled, as i was informed via teams chat, causing dissatisfaction to both the institution and the surgeon.The procedure was able to proceed because we had another supplier who provided the missing components.Second: during the surgery, the drill bit holder couldn't be mounted to insert the screw.As shown in the photos, the drill bit holder (ref.227420000) has a different anchoring mechanism than the drill bits on the machine, which again displeased the specialist.This is documented; the procedure was successfully completed without affecting the patient, but the specialist was very dissatisfied.This is documented; the procedure was performed without affecting the patient, but the specialist was very dissatisfied.Please replace the drill bit holder handle on the equipment with part number 22745200, which is suitable for the drill bits, so that this problem does not occur again during surgery".The product was not returned to depuy synthes, however photos were provided for review.See attachment (source file - fw novedad cx cadera cli desa case# (b)(4).The photographs attached were reviewed, however with information provided, no observations pertaining to the nature of the reported event could be identified.Furthermore, functional assessments cannot be performed with only photo evidence.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.If the lot/serial number becomes available, the record will be re-assessed.Added: d10 concomitant.

Brand Name
DLC FLEX DRILL SHAFT
Common Device Name
DRILL/DRIVER SHAFTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24402901
Report Number1818910-2026-03388
Device Sequence Number8300219
Product Code HTW
UDI-Device Identifier10603295109105
UDI-Public(01)10603295109105
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227420000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK HIP FEMORAL HEAD CERAMIC; UNKNOWN SPACER INHANCE
Patient SexFemale